Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

What are the side effects of schizopin when taken for a long time?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hello Doctor,
I was prescribed schizopin tablet in the year 1995. At that time I was 19 years old. Earlier I was taking 200mg.
now I amon a lower dose of 100mg along with serta 50 , twice a day and revotril 0.5mg twice day. I want to know about what are the side effects 0f schizopin when taken for such a long span of time. By the way under the medication I managed to complete my education I am working on projects now.
Posted Sat, 17 Nov 2012 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, my appreciations for being so determined and managing to complete your education, despite the difficulties due to your illness and long-term medication.

Schizopin (Clozapine) is a newer generation anti-psychotic medication, which is usually reserved for severe or treatment-resistant Schizophrenia. The most commonly encountered side effects of Clozapine are sedation, weight gain, increased salivation, constipation, postural dizziness, etc. Some of the more serious side effects, which are rare, but still need regular monitoring are abnormal decrease in blood counts (agranulocytosis), seizures and cardiac toxicity. But the serious side effects are seen only in a very small percentage of people, that too only on those on high doses (100mg is a relatively much lower dose).

Now, most side effects of Clozapine are seen during the first few weeks or months of treatment and the risk actually decreases with time. So, most people get used to the medication with time. However, one side effect which can keep persisting or even worsen with longer duration of treatment is weight gain. Irregular menstrual periods could also be a side effect of Clozapine. But in your case, obesity and PCOD could also be major contributing factors for this.

I hope I have clarified your doubts.

Best wishes,

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor